Star Wars guy got bad news
May 18, 2003
Hi Dr. Bob,(PART 1)
Hopefully you remember me. I am the guy who worked for Lucasfilm and had to leave do to my belief that I contracted HIV in the 90's. I will carbon copy the old email below.
Anyway thank you for your frank and honest advice and information. You truly lifted me up just a bit from the darkest areas of depression. I have found a psychiatrist that my family has used and have started seeing him. I will bring up HIV on the next visit. I have your email in tow and will use it. Thank you for that.
I also went to another doctor and they wrote off all my muscle and body aches to stress. I keep telling them how tired I am all the time but they say it is the side effects of the effexor. But I have been off the effexor for 2+ weeks and I m still feeling this awful fatigue.
What is wrong with me? I feel I am heading down that path to the dark side again. I am waking up with my legs sweaty and after 4 hours I am dead tired. My mirror ritual has returned.
You were so wonderful to talk to me before. I feel like things are heading down fast and I can't even muster the energy to continue the psychiatrist visits.
It very well could be HIV. I am truly convinced of that. I am male and had a couple of female unprotected expieriences in the 90's years ago.
But I am stuck in this evil circle and have not gone for that test. I am sinking and I can only imagine that someone who is HIV positive cannot be going through the amount of pain I am. I need your help. Can you please educate me some more. Truly what are my chances this long after. What symptoms would be indicitive of AIDS.
Thank you for holding my hand. Also I talked to the ranch and I can get some orginal props from Star Wars to you. Can you give me info how to do that. You can email me privately if you wish.
Thanks and take care. You don't know how much you are helping.
PA Posted: Apr 27, 2003 I am litterally on the brink. I have tried and tried to get an answer from you. I am a young man who will either die from the HIV I am sure I have or from being pushed to the edge with this extreme anxiety. I will try and make this shorter than last time as every time I start doing this I begin to cry at the keyboard. For the last six months I have had to leave my job at Lucasfilm due to my belief that I have HIV. I have had strange symptoms of muscle aches, joints making lound clicking noises, and fatigue. I was put on Efexor. For the last two weeks I have been tired 24 hours a day. The Efexor? I am so sad. I am a hetrosexual male who had a few unprotected vaginal sex encounters with women in the 90's. I have tried and tried to contact these girls. Have not been able to reach 2. My world has fallen apart. I am convinced that this is the end. But in my ultra obessive, hypocondriac mind, I am too afraid to get tested as I could not live out my little reamaining time with the knowledge that I was positive. I know it is crazy, but that is the circle I am stuck in. Please, please help me. I am lost and I have gone from being on top of the world working on Star Wars to rock bottom curled up in a ball convinced I have this. Any these symptoms what one would be feeling 10 years later when the real HIV symptoms show up. Ryan Kull always talks about what people expierience when they are first infected but what about after the 10 year waiting period. Please talk to me. I just need to know if I am feeling things that HIV+ people first feel after the dormant period. I know you will say to get tested am I am trying to mentally get there. If you can just give me an idea of how woried I should be. I have been to 4 doctors and they have all said it is anxiety. But it hurts and I am sick and tired. i spend hours a day researching symptoms and I spend more hours staring at my tounge and skin in the mirror. If you answer I promise to get you any Star Wars souvenir from Skywalker Ranch you want. I am atthe suicide point. Help. PA
Return of the Star Wars person (PART 2) Br. Bob,
Terrible news. Had blood in my urine once so I went to the doctor and they found blood in my urine. Said they thought it was prostate infection as prosate was a little big by feeling it.
Please help. I wrote you yesterday. Can this or does it have anything to do with HIV/AIDS. Please help. I have lost it to a new level. Thank you.
Response from Dr. Frascino
Hey Star Wars Guy! (PART 1)
Of course I remember you! As for "carbon copying" me, well, Im not sure anyone uses carbon copies anymore. They are older than Chewbacca!
Im delighted youve found a psychiatrist and will be discussing your AIDS phobia with him. Yes, do show him all these e-mails!
So what could be causing your fatigue? Well, as it turns out, depression itself is associated with fatigue! And some antidepressants have fatigue as a potential side effect as well. Continue to work closely with your psychiatrist and youll be amazed how the fatigue will evaporate as the depression lifts!
Youre back to your minor ritual gain? Listen Star Wars Guy, staring at yourself in the mirror is not helping anything and folks are going to start thinking you're vain!
Why jump back into the "evil circle" when there is a clear way out of your darkness? You dont really need my help as much as you need your psychiatrists. Hell be your guide out of this quagmire. Trust him, and dont give me any of this nonsense about not being able to muster the energy to continue with the psychiatric visits. Use a triple espresso at Starbucks, if you need to, but go to those appointments! Gee, Star Wars Guy, if Hans Solo gave up as easily as you, Princess Lea would never have been rescued, and we would not have the Star Wars sequels (or prequels, either!).
Thanks for arranging for the original props from Star Wars for the Foundation! That should be a hot auction item at our next fundraiser. Can they be mailed, or shall I have them picked up at the ranch?
OK, Star Wars Guy, may the force be with you!
Hey Star Wars Guy, (Part II)
Back so soon? No, this is not "terrible news." Blood in the urine is extremely common and has nothing at all to do with HIV. Sure, it could be your prostate or a urinary tract infection or even some mild trauma to the area. Relax, your general medical doctor should be able to sort this all out and treat you. If not, hell refer you to a urinary tract specialist, i.e. a urologist. However, that probably wont be necessary. Again, please realize this has absolutely nothing to do with HIV.
Dont forget to go to those psychiatric visits, and bring all these e-mails with you! Being "hyper-vigilant" is just another symptom of your anxiety. All this will get much better with proper psychiatric care!
Hang in there, Star Wars Guy. If I remember the Star Wars movies correctly, even Darth Vader didnt turn out to be the evil dude we initially suspected! Im counting on you to come out of this like a Jedi!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles Could I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
- Does Gardasil Work If Already Have Hpv?
- How Do I Cure Painful Spots On My Penis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.